Alert archive / Iowa / Wind Advisories in 2010

Wind Advisory 3, NWS Quad Cities, IA

September 7, 20104 counties in Illinois; 8 counties in Iowa

NWS Quad Cities, IA issued this wind advisory at Sep 7, 2010, 3:56 AM CDT for 4 counties in Illinois; 8 counties in Iowa. It took effect at Sep 7, 2010, 10:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 7, 2010, 3:56 AM CDT (08:56 UTC)
In effect from
Sep 7, 2010, 10:00 AM CDT
Expired
Sep 7, 2010, 3:15 PM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-416 J/kg
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WWUS73 KDVN 070856
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 AM CDT TUE SEP 7 2010

...STRONG WINDS TO AFFECT NORTHEAST IOWA AND NORTHWEST ILLINOIS
LATE THIS MORNING AND AFTERNOON...

.A STRONG COLD FRONT AND LOW PRESSURE SYSTEM THAT MOVED THROUGH
THE AREA MONDAY AND MONDAY NIGHT WILL GENERATE VERY STRONG AND
GUSTY WEST WINDS TODAY.

IAZ040>042-051>054-066-ILZ001-002-007-009-071700-
/O.NEW.KDVN.WI.Y.0003.100907T1500Z-100907T2200Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
356 AM CDT TUE SEP 7 2010

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. 

* WINDS ARE EXPECTED TO INCREASE OUT OF THE WEST BY MID MORNING
  TODAY AND CONTINUE THROUGH THE AFTERNOON HOURS. THE WINDS SHOULD
  DIMINISH QUICKLY DURING THE LATE AFTERNOON AND EARLY EVENING.

* EXPECT SUSTAINED WIND SPEEDS AROUND 30 MPH WITH GUSTS AROUND 45
  MPH.

* WINDS THIS STRONG MAY CAUSE TREE DAMAGE...AND WILL BLOW AROUND LOOSE
  LIGHTWEIGHT OBJECTS. DRIVERS OF HIGH PROFILE VEHICLES WILL FIND
  DRIVING DIFFICULT TODAY...ESPECIALLY ON NORTH TO SOUTH ORIENTED
  ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$
2 follow-up statements
444 
WWUS73 KDVN 071507
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 AM CDT TUE SEP 7 2010

...HIGH WINDS TO AFFECT NORTHEAST IOWA AND NORTHWEST ILLINOIS LATE
THIS MORNING AND AFTERNOON...

.A STRONG COLD FRONT AND LOW PRESSURE SYSTEM THAT MOVED THROUGH
THE AREA MONDAY AND MONDAY NIGHT WILL GENERATE VERY WINDY AND GUSTY
WEST WINDS UNTIL LATE THIS AFTERNOON.

IAZ040>042-051>054-066-ILZ001-002-007-009-072200-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-100907T2200Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
1007 AM CDT TUE SEP 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* SUSTAINED WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS TO OVER 45
  MPH ARE EXPECTED TO CONTINUE OUT OF THE WEST UNTIL THE LATE
  AFTERNOON HOURS. THE WINDS SHOULD DIMINISH TOWARD EARLY
  EVENING.

* WINDS THIS STRONG MAY CAUSE TREE DAMAGE...AND WILL BLOW AROUND 
  LOOSE LIGHTWEIGHT OBJECTS. DRIVERS OF HIGH PROFILE VEHICLES 
  WILL FIND DRIVING DIFFICULT TODAY...ESPECIALLY ON NORTH TO 
  SOUTH ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

NICHOLS
130 
WWUS73 KDVN 072015
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT TUE SEP 7 2010

...WIND ADVISORY IS CANCELLED...

IAZ040>042-051>054-066-ILZ001-002-007-009-072115-
/O.CAN.KDVN.WI.Y.0003.000000T0000Z-100907T2200Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-CLINTON-
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...CLINTON...GALENA...
FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS
315 PM CDT TUE SEP 7 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE DIMINISHED ACROSS THE AREA TO BELOW WIND ADVISORY
CRITERIA. THEREFORE...THE WIND ADVISORY IS CANCELLED. A FEW WIND
GUSTS UP TO AROUND 35 MPH ARE STILL POSSIBLE UNTIL 5 PM. WINDS
WILL FURTHER DECREASE TO 5 TO 15 MPH AROUND SUNSET.

$$

NICHOLS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Sep 7, 3:34 AM CDT, 22 minutes earlier.

Area forecast discussion, Sep 7, 3:34 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
334 AM CDT TUE SEP 7 2010

.SYNOPSIS...
A COLD FRONT HAS PASSED ACROSS THE FORECAST AREA OVERNIGHT...AND
AS OF 3 AM WAS JUST EXITING THE FORECAST AREA TO THE EAST. SOME
LIGHT RAIN SHOWERS ACCOMPANIED THE FRONT...AND THEY TOO HAVE NOW
MOVED OUT OF THE FORECAST AREA. BEHIND THE FRONT...STRONG WEST TO
SOUTHWEST WINDS ARE SUSTAINING AROUND 15 MPH...WITH GUSTS UP INTO
THE 20-25MPH RANGE. HOWEVER...THESE ARE BEGINNING TO DIMINISH AS
THE ISALLOBARIC MAX TRANSLATES ACROSS THE AREA AND DIURNAL EFFECTS
BEGIN TO TAKE OVER. THE STRONG SURFACE LOW IS NOW OVER WEST
CENTRAL MINNESOTA...WITH A DEEP OCCLUSION OFF TO ITS EAST AND THE
COLD FRONT DROPS DOWN OUT OF NORTHERN WISCONSIN AND DROPS ALMOST
STRAIGHT SOUTH ACROSS ILLINOIS BEFORE SWINGING BACK SOUTHWEST INTO
MISSOURI. ALOFT...THE 500MB LOW WAS OVER CENTRAL SOUTH DAKOTA AS
OF 00Z...WITH SOME SIGNIFICANT PRESSURE FALLS JUST TO ITS EAST.
..LE..
&&

.SHORT TERM...TODAY AND TONIGHT...
MAIN CONCERNS FOR TODAY ARE FOR WINDS AND SKY COVER...ALONG WITH
TEMPERATURES. WE HAVE A RATHER WINDY DAY SHAPING UP TODAY BEHIND
THIS COLD FRONT. FACTORS IN FAVOR OF STRONG WINDS TODAY...WINDS UP THROUGH
ABOUT 850MB WILL BE STRAIGHT OUT OF THE WEST...AND BY 850MB ARE
BLOWING AT 40-50KTS. WHILE THERE ARE SOME MID LEVEL CLOUDS MOVING
OUR DIRECTION NOW...SOME OF THIS IS EXPECTED TO THIN OUT AND MOST
OF THE CWA SHOULD BE AT LEAST PARTLY SUNNY...AND FARTHER SOUTH
SHOULD BE FULLY SUN THE BETTER PART OF THE DAY. THIS WILL ALLOW
PLENTY OF SUNSHINE TO ENHANCE LOW LEVEL LAPSE RATES...INCREASING
OUR MIXING DEPTH AND INCREASING THE TRANSPORT OF HIGHER WINDS
ALOFT DOWN TO THE SURFACE. BUFKIT SOUNDINGS SUPPORT TAPPING INTO
AT THE VERY LEAST 40KT WINDS ALOFT. SURFACE PRESSURE GRADIENT IS
ALSO QUITE TIGHT...AND SUPPORTS SEVERAL HOURS OF SUSTAINED WIND
SPEEDS IN THE 25 TO 35 MPH RANGE. THAT SAID...ALL THESE FACTORS
COME TOGETHER THE BEST OVER ABOUT THE NORTHERN QUARTER TO THIRD OF
THE FORECAST AREA...AND SHOULD RESULT IN AT LEAST A FEW GUSTS OF 45
MPH AROUND MID-DAY TODAY. MANY OF THESE PARAMETERS DROP OFF RATHER
QUICKLY AFTER MID AFTERNOON. SOME FACTORS ARE A LITTLE LESS THAN
IDEAL...INCLUDING THE LACK OF A GOOD DRY TONGUE ON WV
SATELLITE. THE PRESSURE RISE COUPLET IS COMING THROUGH NOW...WHICH
SHOULD COME THROUGH DURING THE BEST MIXING TIME TO BOOST WIND
SPEEDS. HOWEVER...HAVE DECIDED TO ISSUE A WIND ADVISORY FOR 15Z
TO 22Z TODAY FOR THE NORTHERN 2-3 ROWS OF COUNTIES. WIND SPEEDS
MAY BE SOMEWHAT MARGINAL AS FAR SOUTH AS HIGHWAY 30...BUT THE
HIGHWAY 20 CORRIDOR IS MORE AT RISK AND DID NOT WANT TO LEAVE OUT
AREAS THAT MAY EXCEED CRITERIA WITH JUST A LITTLE MORE MIXING OR
TIGHTER PRESSURE GRADIENT.

TONIGHT...WINDS DROP OFF QUICKLY AFTER 22Z...AND EXPECT THAT WE
WILL ACTUALLY FALL TO LESS THAN 5 KTS BY 10 PM THIS EVENING. WITH
THE SURFACE RIDGE BUILDING INTO IOWA...AND CONTINUING CLEAR
CONDITIONS WE ARE LOOKING AT A FAIRLY NICE RADIATIONAL COOLING
NIGHT. HAVE LOWERED OUR MIN TEMPS FOR TONIGHT TO DROP US DOWN INTO
THE MID 40S ACROSS THE FAR NORTH...AND COOLER IS POSSIBLE IN OUR
COLD SPOTS.  ..LE..

.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...
WEDNESDAY...BOTH SFC AND UPPER RIDGING TO ENSURE A FAIR WX MID WEEK
PERIOD WITH SUB-NORMAL HIGHS IN THE LOW TO MID 70S.

THURSDAY INTO FRIDAY...REMNANTS OF TROPICAL SYSTEM HERMINE AND HOW
FAR NORTHWEST THEY GET DRAWN BY DIGGING WESTERN ROCKIES L/W TROF
WILL BE THE BIG STORY FOR THE END OF THE WEEK. AS SOME HAVE STATED
THAT CLIMATOLOGICALLY INLAND STRIVING TROPICAL SYSTEM REMNANTS FROM
THE FAR WESTERN GULF/TX REGION USUALLY LOOK TO HOOK NORTHEAST ACRS
MO AND THE SOUTH HALF OF IL...THE EASTWARD PROPAGATING L/W TROF WILL
HAVE A MAJOR IMPACT ON THE HERMINE WAVE. THE 00Z RUN CANADIAN GEM
MAKE A DIRECT HIT ACRS THE DVN CWA THU NIGHT...WHILE THE 00Z RUN
GFS AND ECMWF DEFLECT IT MORE ACRS NORTHERN MO INCLUDING THE SOUTHERN
THIRD OF THE LOCAL FCST AREA. CURRENT PROJECTIONS AND EXTRAPOLATING
THE CURRENT INITIALIZATIONS OF BOTH SYSTEMS SUGGEST THAT THE FURTHER
NORTHWEST SOLUTION OF THE GEM MAY BE MORE ON TARGET. BUT FOR NOW...
WILL AWAIT FURTHER RUNS IN HANDLING THIS SYSTEM AND IT/S IMPORTANT
IMPLICATIONS ON THE LOCAL AREA SUCH AS HEAVY RAIN. NORTHEASTERN
FLANK OF THIS SYSTEM WILL ENCOUNTER DRYING EAST-NORTHEAST FETCH
BACK FROM GRT LKS RIDGE COMPLEX ON THU...BUT THE INITIAL DRYING
STAND-OFF EFFECT OF ADVANCING EDGE OF SFC-REACHING PRECIP WILL BE
OVERCOME FROM SW-TO-NE BY LATE THU AND ESPECIALLY THU NIGHT LIKE THE
PREVIOUS SHIFT STATED. WILL KEEP LIKELY POPS ACRS THE SOUTHERN THIRD
OF THE CWA THU NIGHT...BUT THESE HIGHER POPS MAY HAVE TO BE EXPANDED
NORTHWARD IF THE MEDIUM RANGE MODELS TREND TOWARD THE CURRENT GEM
IN UPCOMING RUNS OVER THE NEXT 12-36 HRS. SYSTEM WOULD LOOK TO EXIT
OFF TO THE EAST BY FRI AFTERNOON FOR A LULL PERIOD...BUT NOT BEFORE
DUMPING ANYWHERE FROM 2-4+ INCHES AND HAVING AN IMPACT ON SOME
LOCAL RIVER BASINS. ALSO LIKE PREVIOUS STATED...DEEP SATURATION WILL
EVENTUALLY LIMIT LIGHTNING/THUNDER PRODUCTION AND PRECIP MAY BE
CHARACTERIZED BY A TYPE OF HYBRID BETWEEN HEAVY STRATIFORM RAIN AND
HEAVY SHOWERS. IF CLOUDS AND PRECIP CLEAR LATE ENOUGH ON FRI...
CURRENTLY ADVERTISED TEMPS WILL BE TOO MILD AND WILL HAVE TO BE CUT
BACK ON...ESPECIALLY TAKING INTO ACCOUNT ENHANCED EAST OR NORTHEAST
LLVL FETCH ON BACKSIDE OF EXITING WAVE REMNANTS. AFTER FRI AFTERNOON
AND EVENING LULL PERIOD...TIMING THE NEXT FRONTOGENETICALLY FORCED
SHOWERS AND SOME STORMS WILL HAVE TO BE FOCUSED ON AS THE MAIN L/W
TROF MAKES IT/S WAY ACRS THE UPPER MIDWEST AND GRT LKS. CURRENT
THINKING THIS WOULD BE MAINLY LATE FRI NIGHT INTO SAT MORNING AND
PERIOD ALREADY COVERED BY CHC POPS.

THE UPCOMING WEEKEND/SAT AND SUN/...FEEL THE SAT MORNING RAINS AND
FROPA PROCESS WILL BE PROGRESSIVE AND CLEAR THE CWA BY AFTERNOON.
CLEAR OUT AND POST-FRONTAL MIXING MAY HELP FOR LATER DAY THERMAL
RECOVERY INTO THE UPPER 70S TO LOWER 80S. RIDGING TO MAKE FOR A
CLEAR AND COOLER SAT NIGHT INTO SUNDAY MORNING WITH LOWS POSSIBLY
DIPPING INTO THE LOWER 50S OR EVEN UPPER 40S IN NORTHERN COOL AIR
DRAINAGE LOCALS. FAIR SUNDAY LOOKS IN STORE TO ROUND OUT THE
WEEKEND BEFORE ANOTHER WIND OF ELEVATED RETURN FLOW SHOWERS AND
STORMS WILL HAVE TO BE WATCHED OUT FOR POSSIBLY SUNDAY NIGHT...MUCH
LIKE WHAT JUST OCCURRED THIS PAST SUNDAY NIGHT.    ..12..

&&

.AVIATION...
THE ALTOCUMULUS DECK CURRENTLY OVER THE FORECAST AREA IS GRADUALLY
DIMINISHING AS THE COLD FRONT CONTINUES TO PUSH EAST OF THE AREA.
WEST WINDS TO REMAIN AROUND 10 KTS FOR THE REST OF THE NIGHT.
TUESDAY MORNING A NICE FIELD OF CUMULUS AROUND 4 KFT SHOULD
DEVELOP AS WE BEGIN TO MIX. VFR CIGS POSSIBLE AT KDBQ...OTHERWISE
NO CIGS EXPECTED. ALONG WITH THE MIXING WINDS SHOULD PICK UP OUT
OF THE WEST AT 20-30 MPH WITH GUSTS TO 35-40 MPH. STRONGEST WINDS
WILL BE AT KDBQ...AND TAPER OFF TO THE SOUTH WITH 15-25 MPH WINDS
AT KBRL WITH GUSTS TO 30-35 MPH. STRONGEST WINDS SHOULD BE IN THE
16-20Z TIME RANGE...DIMINISHING TO 10-15 BY SUNSET...AND FALLING
OFF TO AROUND 5 KTS BY MID EVENING.  ..LE..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR BENTON-BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-
     LINN.

IL...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM CDT THIS AFTERNOON
     FOR CARROLL-JO DAVIESS-STEPHENSON-WHITESIDE.

MO...NONE.
&&

LE/12
Hazardous weather outlook, Sep 6, 5:00 AM CDT, 22 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT MON SEP 6 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
500 AM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA EARLY
THIS MORNING BEFORE DIMINISHING BY MID MORNING TODAY. GUSTY WINDS
TO AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS.

SOUTH WINDS WILL INCREASE TODAY TO BLOW AT 20 TO 30 MPH...WITH
GUSTS TO AROUND 40 MPH AT TIMES DURING THE LATE AFTERNOON AND
EARLY EVENING. THESE STRONG WINDS WILL AFFECT MAINLY AREAS
SOUTHWEST OF A LINE FROM CEDAR RAPIDS IOWA TO PRINCETON ILLINOIS.

STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL IOWA
THIS AFTERNOON ALONG A COLD FRONT AND WILL MOVE QUICKLY NORTHEAST
ACROSS THE NORTHWEST HALF OF THE OUTLOOK AREA THIS EVENING. THE
STORMS SHOULD HAVE AN ENVIRONMENT OF STRONG DEEP LAYER SHEAR AND
MODERATE TO HIGH LEVELS OF INSTABILITY. THUS...SOME OF THESE
STORMS MAY BECOME SEVERE...WITH THE GREATEST THREAT FOR DAMAGING
WINDS. THE STORM PREDICTION CENTER HAS PLACED AREAS NORTHWEST OF A
LINE FROM CEDAR RAPIDS TO DUBUQUE IOWA IN A SLIGHT RISK OF SEVERE
WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS ARE EXPECTED AGAIN ON TUESDAY. WEST WINDS WILL
BLOW AT 20 TO 30 MPH WITH GUSTS DURING THE AFTERNOON TO AROUND 40
MPH. THE STRONGEST WINDS ARE EXPECTED TO OCCUR NORTH OF HIGHWAY 30.

THUNDERSTORMS RETURN TO THE FORECAST FOR THURSDAY THROUGH EARLY
SATURDAY. IT IS TOO SOON TO DETERMINE THE POTENTIAL FOR SEVERE
WEATHER ON THESE DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING NORTHWEST OF A LINE
FROM CEDAR RAPIDS TO DUBUQUE.

LE

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 9:45 PM CDTSpecial Weather StatementDVNJo Daviess60 min
Sep 6, 7:31 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware, Iowa, Jefferson, Johnson and 4 more59 min

Nearby

Wind Advisories in Iowa, 2010Wind Advisories in Illinois, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.